Open Access

Hybrid Iteration Method for Fixed Points of Nonexpansive Mappings in Arbitrary Banach Spaces

Fixed Point Theory and Applications20082007:064306

DOI: 10.1155/2007/64306

Received: 20 June 2007

Accepted: 23 November 2007

Published: 5 February 2008

Abstract

We prove that recent results of Wang (2007) concerning the iterative approximation of fixed points of nonexpansive mappings using a hybrid iteration method in Hilbert spaces can be extended to arbitrary Banach spaces without the strong monotonicity assumption imposed on the hybrid operator.

[12345678]

Authors’ Affiliations

(1)
Department of Mathematics, University of Nigeria

References

  1. Wang L: An iteration method for nonexpansive mappings in Hilbert spaces. Fixed Point Theory and Applications 2007, 2007: 8 pages.View ArticleGoogle Scholar
  2. Xu HK, Kim TH: Convergence of hybrid steepest-descent methods for variational inequalities. Journal of Optimization Theory and Applications 2003,119(1):185–201.MATHMathSciNetView ArticleGoogle Scholar
  3. Yamada I: The hybrid steepest descent method for the variational inequality problem over the intersection of fixed point sets of nonexpansive mappings. In Inherently Parallel Algorithms in Feasibility and Optimization and Their Applications (Haifa, 2000), Studies in Computational Mathematics. Volume 8. Edited by: Butnariu D, Censor Y, Reich S. North-Holland, Amsterdam, The Netherlands; 2001:473–504.View ArticleGoogle Scholar
  4. Opial Z: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bulletin of the American Mathematical Society 1967, 73: 591–597. 10.1090/S0002-9904-1967-11761-0MATHMathSciNetView ArticleGoogle Scholar
  5. Jung JS: Iterative approaches to common fixed points of nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 2005,302(2):509–520. 10.1016/j.jmaa.2004.08.022MATHMathSciNetView ArticleGoogle Scholar
  6. Osilike MO, Aniagbosor SC: Weak and strong convergence theorems for fixed points of asymptotically nonexpansive mappings. Mathematical and Computer Modelling 2000,32(10):1181–1191. 10.1016/S0895-7177(00)00199-0MATHMathSciNetView ArticleGoogle Scholar
  7. Osilike MO, Aniagbosor SC, Akuchu BG: Fixed points of asymptotically demicontractive mappings in arbitrary Banach spaces. Panamerican Mathematical Journal 2002,12(2):77–88.MATHMathSciNetGoogle Scholar
  8. Deng L: Convergence of the Ishikawa iteration process for nonexpansive mappings. Journal of Mathematical Analysis and Applications 1996,199(3):769–775. 10.1006/jmaa.1996.0174MATHMathSciNetView ArticleGoogle Scholar

Copyright

© M. O. Osilike et al. 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.